Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Rash..under my stomach (apron)



Recommended Posts

It's virtually impossible to say what it is, especially since we aren't Docs. BUT, in areas that tend to sweat, which whether people want to realize/admit it or not any point of skin-skin contact is going to sweat a LOT, including pannuseses...panni... the salty sweat and friction can lead to various kinds of irritation. I used to get an acute reddish rash. Medicated powder on it sometimes helped, but sometimes burned, and almost always became a "paste" by the end of the day with the sweat and what not.

So here's what I did, and it worked for me. Dried off very well after showers, like dry off right after, then dry off again, dry off before getting dressed, etc. When I was completely dry, I'd apply hydrocortizone. I did this until visible irritation went away. Then I'd continue with the drying but instead of the hydrocortizone I'd swipe a sensitive skin deodorant under (prefer Dove since it has moisturizers as well). That's kind of a multitasker. It takes care of sweat, odor, dryness, and also is "slippery" enough to sort of lubricate the skin and create a barrier between the skin layers (which is a lot of what causes the irritation I had).

I don't know what you have, or if this will fix it, but if nothing else it's good to do for hygiene reasons anyway. My pannus is largely deflated and I still do it, just because it's easy to get stinky there with skin-on-skin in a warm area all day.

Share this post


Link to post
Share on other sites

i also get this and i have found the gold bond powder works best for me too. i talked to my doc about it and he prescribed some expensive powder stuff that did not work and then some cream stuff that was too greasy. i went back to the good old gold bond. i havent tried the antipersperant idea but it sounds good too. will consider trying that.

tiff

Share this post


Link to post
Share on other sites

I get a rash there are use baby powder with corn starch because all other powders burn me. Even when powder doesn't work I put vaginal cream for yeast infections that is available over the counter on it and it clears within 1-3 days.

Share this post


Link to post
Share on other sites

you know i had another thought- i have to shower immediately after i exercise or that acidy sweat stays stuck in there and really tears me up!

tiff

Share this post


Link to post
Share on other sites

Like Wheetsin, I also find powder becomes an icky mess after a while. Also like Wheetsin, I make sure that it's really dry. I use the "cool" button on my hairdryer and blow it dry.

Instead of hydrocortisone, I use the triple paste homemade diaper cream that the ped recommended for my son :bolt:

It is equal parts:

aquaphor

hydrocortisone 1%

lotrimin (or generic...clotrimazole)

Mix it all up and store it in a little tupperware. It is a miracle cream!

Share this post


Link to post
Share on other sites

I'd like to jump in here, and add my two sense. I am not banded, yet, but am on the journey to be. But, right now I have a belly flap or apron and I find that I have to shave the top of my pubic hair. Before starting to do this, the skin would chap, crack, weep, burn, sting. Everything you all mentioned, I have had that happen. But once I started shaving that area, it all stopped. I still wash and dry really well.

Share this post


Link to post
Share on other sites

Thank you everyone! Gold Bond doesn't seem to be working anymore, it just cakes, so I'll try the other suggestions (i.e. hydrocortizone, fungal cream and even the vaginal cream).

I appreciate all the helpful responses.

Share this post


Link to post
Share on other sites

My dr prescribed Nystatin cream and Nystatin powder. Sometimes the cream works better and other times the powder is better - especially when I do a lot of sweaty workouts.

Make sure your dr documents that you are having a re-occuring infection in this area for documentation for the ins to cover the plastic surgery.< /p>

Share this post


Link to post
Share on other sites

I got a cream from my doctor, I think it was an anti fungal, but what has helped me is I use a blow dryer after every shower before using powder to keep the area very dry.

Aimee

Share this post


Link to post
Share on other sites

Just like Jo Skinny my Dr has given me Nystatine Power (the creams make it worse). Every once in a blue moon I get a rash under my stomach or breasts now but haven't had one in a long time. I've even had them in my elbow, & between my legs (this is the worse). I find that when I drink lots of coffee & eat food high in sugar I get them. There was 1 year when I seemed to have the rash for months straight. Yuck

Share this post


Link to post
Share on other sites

I get that. My doctor gave me Nystatin ointment and it clears right up.

Share this post


Link to post
Share on other sites

A yeast infection really can look like what you describe. I use Lotrimin powder, like what they use on athlete's foot, after my shower. It seems to be the best thing for it that I have used.

Share this post


Link to post
Share on other sites

I get those rashes, too, and since I am a lab technician I have the opportunity to swab the rash and make a slide and stain it to see what the cause is....on mine it was two different types of bacteria, but no yeast. I started using over-the-counter triple antibiotic ointment on it and it cleared right up. I agree that it is annoying but a good thing since my insurance will pay for surgery after I lose my weight!

ps I LOVE seeing y'all's weight loss tickers--they are such an inspiration to me and I can't wait to get banded!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×